New Mexico, 2015Damaging Wind in New Mexico, June 14, 2015
June 14, 2015 · NWS MAF · 1 event in 1 county or zone
A weak low pressure system slowly drifted east into the Great Plains with a trailing upper level disturbance rotating around the backside of the upper low. As the disturbance moved over the region with high moisture in place, it brought thunderstorms with high winds to southeast New Mexico.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak low pressure system slowly drifted east into the Great Plains with a trailing upper level disturbance rotating around the backside of the upper low. As the disturbance moved over the region with high moisture in place, it brought thunderstorms with high winds to southeast New Mexico.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 14, 2:04 PM MST, 48 minutes earlier.
Area forecast discussion, Jun 14, 2:04 PM MST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
404 PM CDT Sun Jun 14 2015
.UPDATE...
Sent a quick update for Severe Thunderstorm Watch #300 for
southeast New Mexico and northwest portions of the Permian Basin
through 11pm CDT/10pm MDT tonight.
&&
.PREV DISCUSSION... /ISSUED 241 PM CDT Sun Jun 14 2015/
DISCUSSION...
A weak low pressure system will slowly drift east into the plains
with a trailing shortwave rotating around the backside of that low
will cross the region today bringing chances of showers and
thunderstorms for parts of SE New Mexico and the northern Permian
Basin. A lee trough will allow southeast winds to keep good
moisture in place. Instability and deep layer shear is less than
it has been the last couple of days, but mid level rates remain
slightly above 7.0 C/km. This will keep a possibility for at least
some isolated severe storms today with hail, damaging winds and
localized flash flooding. Initiation will be off the higher terrain of
NM and parts of the Upper Trans Pecos with the help of daytime
heating and the approaching shortwave. Additional development
will occur in the Davis Mountains aided similarly by upslope flow
and daytime heating. The Lower Trans Pecos and northern Permian
Basin will be the focus into the evening hours as storms will
potentially grow upscale as they move east. Any potential for severe
weather will likely diminish with the loss of heating, but the
threat for some localized flash flooding will be remain with
Preciptitable Water values of 1.25 to 1.50 inches.
A weak front will push through the Texas Panhandle tomorrow afternoon.
Believe it will stay north of the forecast area holding off rain
chances until later in the day. The trend towards weaker upper
level flow will keep severe chances down heading into the early part
of the week. A trough axis does remain across the region, which
will be enough to keep some chances of precipitation across West
Texas and SE New Mexico through Tuesday. Rain chances will decrease
through the end of the week as the upper low moves off to the east
and an upper ridge begins to build in from the west.
A return to the mid to upper 90s for the majority of locations looks
likely as the ridge builds in by next weekend. There are indications
there could be some disturbances that will rotate around the ridge
in northerly flow aloft, but do not have much confidence in
keeping very high precip chances that far out. Will have to keep
an eye on the track of the tropical system in the gulf and the
potential for moisture to reach the area from Hurricane Carlos in
the Eastern Pacific to see how it may effect rain chances for our region.
Arnold
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 68 85 66 88 / 40 40 30 30
BIG SPRING TX 71 86 67 87 / 40 40 30 40
CARLSBAD NM 66 91 66 89 / 20 30 30 20
DRYDEN TX 70 90 69 91 / 40 20 20 20
FORT STOCKTON TX 70 91 67 92 / 40 30 20 30
GUADALUPE PASS TX 64 88 63 84 / 20 30 20 20
HOBBS NM 66 83 64 89 / 40 40 30 30
MARFA TX 59 87 58 83 / 30 30 20 40
MIDLAND INTL AIRPORT TX 69 88 66 88 / 40 30 30 30
ODESSA TX 70 87 67 89 / 40 30 30 30
WINK TX 71 92 68 91 / 30 30 30 30
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
27
Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland
Check us out on the internet at:
http://weather.gov/midland
Hazardous weather outlook, Jun 14, 11:57 AM MST, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
157 PM CDT SUN JUN 14 2015
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-151900-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
157 PM CDT SUN JUN 14 2015 /1257 PM MDT SUN JUN 14 2015/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE REGION THIS
AFTERNOON AND TONIGHT. A FEW STORMS COULD BECOME STRONG TO SEVERE
WITH LARGE HAIL AND DAMAGING WINDS. THE GREATER THREAT WILL BE
LOCALLY HEAVY RAINFALL WHICH COULD RESULT IN LOCALIZED FLASH
FLOODING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SCATTERED THUNDERSTORMS ARE EXPECTED MONDAY THROUGH WEDNESDAY. THE
STRONGEST STORMS WILL BE CAPABLE OF PRODUCING BRIEF GUSTY WINDS
SMALL HAIL AND CLOUD TO GROUND LIGHTNING. THE GREATER CONCERN
HOWEVER WILL BE LOCALLY HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, Jun 14, 11:55 AM MST, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
155 PM CDT SUN JUN 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM HAIL 13 WSW FORT DAVIS 30.52N 104.10W
06/13/2015 E1.25 INCH JEFF DAVIS TX PUBLIC
0440 PM HAIL 8 W PECOS 31.41N 103.63W
06/13/2015 E1.75 INCH REEVES TX CO-OP OBSERVER
0448 PM TSTM WND GST 8 NW SEVEN RIVERS 32.68N 104.52W
06/13/2015 E60.00 MPH EDDY NM STORM CHASER
0515 PM TSTM WND GST ARTESIA 32.85N 104.43W
06/13/2015 M61.00 MPH EDDY NM ASOS
0537 PM HAIL 14 SE CAPROCK 33.25N 103.54W
06/13/2015 E1.75 INCH LEA NM STORM CHASER
REPORTED ON SH 457
0547 PM HAIL ALPINE 30.36N 103.67W
06/13/2015 E1.25 INCH BREWSTER TX TRAINED SPOTTER
WALL CLOUD EARLIER, NO FUNNELS.
0548 PM TSTM WND DMG 3 WNW CARLSBAD 32.42N 104.28W
06/13/2015 EDDY NM TRAINED SPOTTER
3 POWER POLES DOWN AND ROAD SIGN BLOWN DOWN ALONG US
HIGHWAY 285.
0750 PM TSTM WND GST 1 SW SEAGRAVES 32.93N 102.58W
06/13/2015 M74.00 MPH GAINES TX MESONET
1015 PM TSTM WND GST 3 E SNYDER 32.71N 100.86W
06/13/2015 E72.00 MPH SCURRY TX MESONET
1034 PM HAIL 2 N COLORADO CITY 32.43N 100.86W
06/13/2015 E1.00 INCH MITCHELL TX LAW ENFORCEMENT
&&
DHLocal storm report, Jun 14, 12:41 PM MST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
241 PM CDT SUN JUN 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG 1 NW SEAGRAVES 32.95N 102.58W
06/13/2015 GAINES TX EMERGENCY MNGR
POWER LINES DOWN. DAMAGE TO TREES THROUGHOUT THE CITY.
ANOTHER POWER LINE DOWN 3 MILES SOUTH OF SEAGRAVES ON FM
1429.
&&
DHThunderstorm Wind, Eddy
- When
- June 14, 2:52 PM MST
- Where
- Eddy County, 3 mi W of Lakewood
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 32.630, -104.422
A thunderstorm moved across Eddy County and produced a 60 mph wind gust two miles north of Seven Rivers.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Texas, June 14, 20152 deaths · 1 event
- Wildfire in Alaska, June 14 to 29, 20158 injured · $1.1 million · 2 events
- Flash Flooding in New York, June 14 to 15, 2015$13 million · 15 events
- Flash Flooding and Damaging Winds in Pennsylvania, June 14 to 15, 2015$245,000 · 50 kt wind · 43 events
- Flash Flooding in New York, June 14, 2015$465,000 · 7 events
- Flash Flood and Hail in Ohio, June 14 to 15, 2015$239,000 · 50 kt wind · 7 events
- Flash Flooding and Heavy Rain in Iowa, June 14 to 15, 2015$50,000 · 32 events
- Flooding and Hail in Colorado, June 14 to 22, 2015$50,000 · 1.75 in hail · 5 events
- Flash Flood and Hail in Texas, June 14, 2015$25,000 · 1.75 in hail · 2 events
- Flash Flooding and Flooding in Kansas, June 14 to 19, 20151 in hail · 21 events
- Hail and Damaging Winds in Texas, June 14, 201581 kt wind · 18 events
- Hail in Wyoming, June 14, 20152.5 in hail · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 580823.